MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC MI,5FST,40CM,NIT/TUN7ECO; INTRODUCER, CATHETER

VASCULAR SOLUTIONS LLC MI,5FST,40CM,NIT/TUN7ECO; INTRODUCER, CATHETER
Catalog Number 7267V
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "micro introducer broke in half and the distal portion was stuck inside the patient's vein.A snare was used to remove it." additional information: "it was subclavian venous access for ppm lead placement.There was no calcification.".
 
Additional Manufacturer Narrative
Qn# (b)(4).Udi will be provided with the follow up report.
 
Additional Manufacturer Narrative
Qn#(b)(4).One unit of sheath separated as two pieces was returned for evaluation.Blood particulates were noted on sheath.The separated pieces were decontaminated and inspected.Minor polymer stretch was observed at the junction of the separation.Aside from the observed stretch, the polymer appears to be sliced as a clean cut along the circumference of lumen at an angle.A dhr review was completed for lot 73m2400565, and no issues or non-conformities were noted.Case details were reviewed.Damages are likely to have occurred during use when operated against resistance.The ifu states the following: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel as per the additional information received, the procedure was a pacemaker insertion.The customer does perform a sub clavian cutdown technique at muscular level with percutaneous access.Blades and needles are used in the procedure.Customer did state that there is a possibility it was accidentally cut/damaged but felt as though the hub snapped off in his hand.Based on the observed damages on the sheath, it is likely that the operator accidently cut the lumen at an angle during access.A snare intervention was performed to retrieve the separated pieces.No patient harm noted.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description

Brand Name
MI,5FST,40CM,NIT/TUN7ECO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21812217
Report Number2134812-2025-00011
Device Sequence Number8990852
Product Code DYB
UDI-Device Identifier10841156107079
UDI-Public(01)10841156107079(11)241218(17)271218(10)73M2400565(21)
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7267V
Device Lot Number73M2400565
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age80 YR
Patient SexFemale